Jump to content

Propranolol


valliali
 Share

Recommended Posts

have you any of you guys taken this, or are taking it? did you have side effects to it at first?

i have just started 60mg of the inderal la (time-released). i have had some strange side effects. for the first four hours, it causes huge panic attacks. lots of sweating, nausea, diarrhea, dizziness, and a feeling of being totally out of it. like "trippy." i also noticed yesterday, my first day on it, that after about four hours on it, my body temperature went up to 99, which is way higher than it usually is (it was 98 degrees when i started on the inderal). today is my second day on it and it doesn't seem as bad as yesterday, so perhaps i am adjusting, but i am concerned about these strong reactions. especially because i had absolutely no side effects on toprol. however, the propranolol is proving to help dramatically with my facial flushing, which i am wililng to do almost anything for. yet, i do have concerns about taking a drug that my body needs to adjust to so much. on toprol, i immediately felt great on it and had no problems coming off of it. i don't really want my body to have to "adjust" because i imagine it will be **** to come off.

Link to comment
Share on other sites

I take propanolol, but only 15 mg spread over 4 times a day

Mornings and nights: 5 mg

lunch and evening: 2,5 mg

Iam very sensitive to any kind of medicine. Many years ago when they started me on a normal dosis BB, it was a nightmare for me, i experienced a lot of side effects as well. I can only tolerate a tiny tiny dosis. My POTS Doctor told me that this is very common in people with POTS. He also told me never to take the normal dosis of any drug because of the way my body reacts to it. Normal doctors laugh at this tiny dosis of the propanolol i take, because they dont believe it would work. But it sure does for me.

All the best carinara

Link to comment
Share on other sites

Hi ya.. I was on propranolol.. and it initially would work and i'd have to keep upping the doses..(by the time i was taken off this drug i was at 396mg a day.. taking a 90mg dose 4 times a day...) i was on the timed release and the short acting...I did better on the short acting i believe...

Uhm the only side effect that i can recall from propranolol is it really added to my fatigue...after taking this I'd get (more) sluggish and sometimes would have to nap....i was still really tachy though alot of the time.....w/high rates

Uhm I hope that you are able to adjust to this med and stay on it.. i know that giving your body time to get use to a new med can totally stink.. and can freak ya out tooo!

I know what you mean about facial flushing... i've found that clonidine helps w/my facial flushing.. I'd rather walk around with a white pasty face.. then a fire engine red face b/c my bp and hr are all over the map...

best of luck to you!

Link to comment
Share on other sites

thanks guys.

it is my fourth day on the extended release 60mg a day inderal, and the side effects are no better. i am totally checked out of the world, a definitely zombie. also severe headaches (which is interesting considering the drug is supposed to help headaches) and very lightheaded.

i am feeling really really bummed because this seems to be my last hope to curb the flushing. i know this might sound silly, but the flushing has been the most damaging of my symptoms. psychologically. it has completely changed me as a person and has made me very socially paranoid and anxious. it is probably the most benign of all my symptoms, but it is the one i want to fix the most.

so lo and behold, inderal has like completely stopped the flushing and blushing, and i feel so much back to my outgoing and confident personality. for the first time in two years.

however, i am also a zombie.

i am feeling really really hopeless because i wanted this drug to work sooooo bad. it is my last hope. i have tried all kinds of anti flushing and anti anxiety, and none have helped. the only drug i have been able to tolerate so far is toprol, so i assumed inderal would be my answer.

i definitely need to try lower doses of inderal because i think 60mg extended release is alot. i read the peak levels are reached in six hours, which means that there is a lot of the drug building up for much much longer than a shorter-acting version.

however, i am terrified that it won't work for me, like the tens of others i have tried. i don't know if it is worse to go back to feeling more "normal" but being completely incapacitated by anxiety and blushing and phobias, or to finally be free of all those issues but just be completely zoned out of the world.

Link to comment
Share on other sites

It took about 2 weeks to get used to my beta blocker and have all the bad feelings go away---it was like night and day after 2 weeks, huge difference. It was worth the wait at the time, but after 4 months it made my BP too low on average so I had to go off of it. It was horrible getting off of--just like those first two weeks. But once your body gets used to it, you should be able to tell if it is right for you or not. Some people can't get through the transitional period, but good luck to you, I hope it will be worth it! Made a huge difference in so many peoples' lives.

Link to comment
Share on other sites

Hello, I was on propranolol as my first beta blocker, but I felt terrible, dizzy, nausea, lightheaded, low blood pressure, sleepy, tired, etc etc..... I tooke it for one week then called my doctor, he asked me to leave it right away, then told me to take bisoprolol, wich make me feel sooooo much better, and stoped my tachicardias, I am on it since about 2 months and feel good. Sometimes there are medications that are not good for every one, my doctor was a little surprised that the propranolol make me feel so bad....

Ask your doctor for options..... Good luck!! :(

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...